Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 6, 2013, 7:17 AM CST for Live Oak County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2013, 7:17 AM CST (13:17 UTC)
- Expired
- Feb 6, 2013, 8:00 AM CST
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 77 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
381
WUUS54 KCRP 061317
SVRCRP
TXC297-061400-
/O.NEW.KCRP.SV.W.0002.130206T1317Z-130206T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
717 AM CST WED FEB 6 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LIVE OAK COUNTY IN SOUTH TEXAS...
* UNTIL 800 AM CST
* AT 714 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF CLEGG...OR 11 MILES SOUTHWEST OF GEORGE WEST...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GEORGE WEST...
RIVER CREEK ACRES...
LAGARTO...
DINERO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2835 9791 2813 9789 2807 9832 2840 9833
2840 9793
TIME...MOT...LOC 1317Z 259DEG 31KT 2824 9822
$$
TMT1 follow-up statement
356
WWUS54 KCRP 061337
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
737 AM CST WED FEB 6 2013
TXC297-061400-
/O.CON.KCRP.SV.W.0002.000000T0000Z-130206T1400Z/
LIVE OAK-
737 AM CST WED FEB 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CST
FOR SOUTHERN LIVE OAK COUNTY...
AT 731 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RIVER CREEK ACRES...OR JUST SOUTH OF GEORGE
WEST...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DINERO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE CORPUS CHRISTI...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 2835 9791 2813 9789 2807 9832 2840 9833
2840 9793
TIME...MOT...LOC 1336Z 259DEG 31KT 2827 9804
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 5:28 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 6, 5:28 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 528 AM CST WED FEB 6 2013 .DISCUSSION...SEE 12Z AVIATION DISCUSSION. && .AVIATION...CONVECTION MAINLY OVER THE NORTHERN AREAS AS OF THIS WRITING (AND MAINLY SHOWERS)...BUT AM EXPECTING CONVECTION TO PICK UP LATER THIS MORNING AS DAYTIME HEATING ENSUES AND IMPACTS OF UPPER ENERGY ALSO COME INTO PLAY (AND CAP WEAKENS). AM GOING WITH MAINLY SHOWERS THIS MORNING WITH TEMPO THUNDER EASTERN TAFS...THEN THUNDER AT KCRP AND KVCT THROUGH MID AFTERNOON. FARTHER WEST...HAVE THUNDER THIS MORNING AT KLRD (VCTS/TEMPO THUNDER)...WITH THUNDER ENDING BEFORE NOON AND JUST HAVE SHOWERS THROUGH EARLY AFTERNOON. MENTION OF THUNDER (VCTS) IN KALI AND KCRP BETWEEN 21Z-01Z...BUT THUNDER CONTINUING AT KVCT TIL EARLY EVENING (MAY BE A BIT ON THE LONG SIDE BUT TAFS ALREADY GETTING LONG). SHOULD SEE SOME IMPROVEMENT IN CIGS VSBYS TODAY FROM WEST TO EAST...BUT WILL LIKELY REMAIN MVFR AT KCRP AND KVCT. ONCE SUN SETS...CIGS AND VSBYS GO DOWN TO IFR/LIFR AND WITH LIGHT WINDS...AM EXPECTING VSBYS BELOW 1SM TERMINALS EAST OF KLRD AOA 07Z AND IFR CONDITIONS AT KLRD AFTER 07Z. && .PREV DISCUSSION... /ISSUED 358 AM CST WED FEB 6 2013/ SHORT TERM (TODAY THROUGH THURSDAY)...MAIN CONCERN ARE THE POPS FOR TODAY AND THIS EVENING (MAINLY TODAY)...AS FIRST CONVECTIVE COMPLEX WEAKENED AS IT MOVED ACROSS THE AREA OVERNIGHT AND MAY HAVE SLIGHTLY STABILIZED THE ATMOSPHERE WHERE WE MAY NOT GET AS MUCH AS WE THINK. ADDITIONAL CONVECTION MOVING ACROSS THE NORTHERN AREAS AT THIS TIME SUGGESTS THAT CONVECTION DID NOT MESS UP THINGS TOO MUCH (YET). 4 KM MODELS STILL SHOWING CONVECTION DEVELOPING TODAY AND ESPECIALLY BUILDING UP NEAR THE COAST AND VICTORIA AREA LATER TODAY AND THIS AFTERNOON. APPEARS THAT THE BEST JET DYNAMICS TODAY WILL BE MAINLY EAST OF CWFA...BUT STILL SOME UPPER LEVEL SUPPORT AVAILABLE. ALL IN ALL...WILL KEEP SIMILAR POPS OVER MOST AREAS TODAY...BUT WILL INCREASE THEM TO 80/90 PERCENT OVER THE NORTHEAST. STILL LOOKS LIKE THE ACTIVITY SHOULD BE PRETTY MUCH OVER WITH BY MID EVENING...AND THAT BEING ONLY OVER THE NORTHEAST AS REST OF AREA SHOULD BE DONE WITH RAIN. AFTER THE CHANCES FOR RAIN DIMINISH...LOOKS LIKE FOG WILL BE A GOOD BET PRETTY MUCH EVERYWHERE OVERNIGHT AND THURSDAY MORNING...ESPECIALLY IF MOST AREAS GET THE RAINFALL EXPECTED AND WITH THE LIGHT WINDS THINGS SHOULD BE SET UP FOR FOG. PRETTY MUCH GOING AREAS OF FOG FOR TONIGHT...BUT WILL NOT MENTION DENSE FOG JUST YET AS NOT SURE HOW MUCH CLOUDS WILL REMAIN. SOME WEAK MID LEVEL MOISTURE ADVECTION ON THURSDAY MAINLY OVER THE SOUTHEAST COULD GENERATE A SHOWER/STORM THURSDAY...BUT THAT IS ABOUT IT AS DRIER AIR CONTINUES TO PUSH SOUTHEAST. CONCERNING TEMPERATURES...GOING COOL OVER THE NORTHEAST DUE TO PERSISTENT RAINS...AND GENERALLY ON THE COOL SIDE OF GUIDANCE FOR ELSEWHERE TODAY. GOING MORE ON THE WARM SIDE OF GUIDANCE TONIGHT AND THURSDAY...ESPECIALLY THURSDAY AS 850 MB WESTERLY WINDS COME BACK AND AREA STARTS TO SEE SOME CLEARING AND DRYING. MARINE (TODAY THROUGH THURSDAY)...WEAK TO MODERATE ONSHORE FLOW TODAY AND THIS EVENING WEAKENS LATER TONIGHT...WITH A WEAK GENERALLY NORTHERLY WIND REGIME ON THURSDAY. SCATTERED TO NUMEROUS CONVECTION EXPECTED TODAY...WITH WINDS AND SEAS HIGHER IN CONVECTION. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...ZONAL MID/UPPER LEVEL FLOW TO OCCUR THURS NIGHT/FRI BEFORE MERIDIONAL PATTERN RETURNS OVER THE WEEKEND. WAA TO STRENGTHEN SATURDAY INTO SUNDAY AS CYCLOGENESIS TAKES PLACE OVER SE CO...RESULTING IN BREEZY SE SFC WINDS OVER S TX. CLOUD COVER WILL THICKEN AND SLIGHT CHANCES OF SHOWERS OR DRIZZLE WILL EXIST ON SATURDAY DUE TO LOW LEVEL MOISTURE/WIND PATTERN. FAIRLY STACKED SYSTEM TO HOOK AND EJECT NORTHEAST OUT OF THE PLAINS ON SUNDAY WITH ASSOCIATED COLD FRONT TO DRIFT INTO CWA BY LATE SUNDAY. FORECAST CONFIDENCE THEN DECREASES FOR REMAINDER OF LONG TERM PERIOD. GFS WANTS TO STALL OUT SAID FRONT AND DEVELOP A FAIRLY POTENT COASTAL TROUGH ALONG THE MIDDLE TEXAS COAST EARLY NEXT WEEK. ECMWF ON THE OTHER HAND PUSHES FRONT ALL THE WAY THROUGH RESULTING IN ANY MOISTURE OF SIGNIFICANCE BEING KEPT OFFSHORE. GFS MID LEVEL DYNAMICAL PATTERN LOOKS A LITTLE MORE REALISTIC THAN ECMWF FOR EARLY NEXT WEEK AND THUS HAVE LEANED FORECAST FOR EARLY NEXT WEEK CLOSER TO GFS...ALBEIT CONFIDENCE IS STILL LOW. IF COASTAL TROUGH DOES INDEED DEVELOP THEN EARLY NEXT WEEK WOULD BE DAMP/CLOUDY...BREEZY...AND CHILLY FEELING ACROSS EASTERN ZONES. OFFICIAL FORECAST CALLS FOR MAX TEMPS FRIDAY TO BE CLOSER TO SEASONABLE LEVELS DUE TO LIGHT CAA. TEMPS THEN TO WARM BACK INTO THE 80S ACROSS INLAND LOCATIONS OVER THE WEEKEND. MAX TEMPS EARLY NEXT WEEK WILL BE DEPENDENT ON CLOUD COVER...BUT FOR NOW HAVE GONE TOWARDS COOLER GUIDANCE WITH HIGHS LATE IN THE EXTENDED PERIOD POSSIBLY STRUGGLING TO REACH THE 70S. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 63 82 54 73 / 70 10 20 10 10 VICTORIA 72 61 79 52 74 / 90 30 10 10 10 LAREDO 83 65 84 57 80 / 50 10 10 0 10 ALICE 78 62 84 53 77 / 70 10 10 10 10 ROCKPORT 71 61 78 54 69 / 80 20 10 10 10 COTULLA 76 61 82 53 79 / 60 10 10 0 10 KINGSVILLE 77 63 83 52 75 / 70 10 20 10 10 NAVY CORPUS 73 64 78 57 69 / 70 10 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...AVIATION
Hazardous weather outlook, Feb 6, 5:42 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 AM CST WED FEB 6 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 542 AM CST WED FEB 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY OVER SOUTH TEXAS. A FEW STRONG STORMS WILL BE POSSIBLE...MAINLY THIS AFTERNOON IF SUFFICIENT DAYTIME HEATING BECOMES AVAILABLE. ALTHOUGH AN ISOLATED STORM COULD PRODUCE HAIL NEAR THE SIZE OF QUARTERS AND WINDS AROUND 50 MPH...MOST THUNDERSTORMS AT BEST WILL PRODUCE SMALL HAIL AND WIND GUSTS BELOW 50 MPH. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MAINLY OVER THE NORTHERN PORTIONS OF SOUTH TEXAS...WHERE ISOLATED RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE. THIS COULD RESULT IN LOCALIZED FLOODING ESPECIALLY IF THE HEAVY RAIN FALLS IN LOW-LYING AREAS. FINALLY FOG IS EXPECTED TO DEVELOP TONIGHT...AND COULD BECOME DENSE IN MANY LOCATIONS MAKING DRIVING AND NAVIGATION HAZARDOUS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOG WILL BE POSSIBLE DURING THE LATE NIGHT THROUGH MID MORNING HOURS THURSDAY AND FRIDAY NIGHTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS SHOULD KEEP INFORMED ON THE LATEST FORECASTS SHOULD CONDITIONS BECOME WORSE THAN ANTICIPATED. GW/RH
In the hours before
Special weather statement, Feb 6, 1:58 AM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 158 AM CST WED FEB 6 2013 TXZ229-239-060900- LA SALLE-WEBB- 158 AM CST WED FEB 6 2013 ...A STRONG THUNDERSTORM WILL IMPACT LA SALLE AND NORTHERN WEBB COUNTIES... AT 156 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA ESPERANZA RANCH AIRPORT...OR 16 MILES NORTHWEST OF ENCINAL...MOVING NORTHEAST AT 35 MPH. PEA TO MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
Special weather statement, Feb 6, 6:04 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 604 AM CST WED FEB 6 2013 TXZ229-230-061245- LA SALLE-MCMULLEN- 604 AM CST WED FEB 6 2013 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 559 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF FORT EWELL SITE...OR 22 MILES SOUTHEAST OF COTULLA...MOVING NORTHEAST AT 35 MPH. MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM. GW
Local storm report, Feb 6, 6:42 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 AM CST WED FEB 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND GST 16 SSE FOWLERTON 28.24N 98.72W
02/06/2013 M56 MPH MCMULLEN TX ASOS
SITE KNMT IN SW MCMULLEN COUNTY.
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:33 AM CST | Severe Thunderstorm Warning | CRP | McMullen | 57 min |
| Feb 6, 7:57 AM CST | Severe Thunderstorm Warning | CRP | Bee, Live Oak, San Patricio | 63 min |
| Feb 6, 8:58 AM CST | Severe Thunderstorm Warning | CRP | Aransas, Bee, Refugio, San Patricio | 62 min |
| Feb 6, 9:27 AM CST | Special Marine Warning | CRP | 3 hr | |
| Feb 6, 11:29 AM CST | Areal Flood Advisory | CRP | Aransas | 61 min |
| Feb 6, 12:07 PM CST | Special Marine Warning | CRP | 53 min | |
| Feb 6, 2:02 PM CST | Special Marine Warning | CRP | 88 min | |
| Feb 6, 3:38 PM CST | Special Marine Warning | CRP | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.